I have been married for 13yrs. On our honeymoon, my husband suffered from several panic attacks. When we returned home, he went to a psychiatrist who gave him medication. After about 3 yrs on meds, he started losing interest in sex. It has been 4yrs since we have made love and I don't know what to do. I spoke to him about it, and he said the Dr. said the meds are probably affecting his libido. Last week, I woke up in the middle of the night to find him masturbating while watching a topless girl on TV. It didn't seem like his libido was down. He is not having an affair and we both love each other very much. This is causing a great deal of stress in our marriage. What do you suggest? Please help
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.